March 27, 2010 at 5:50 pm #36674
YesMarch 27, 2010 at 3:51 pm #36673marionsModerator
Indeed, this is a stressful time for all including, the Caregiver. The good news is that Marc’s white blood cells are going in the right direction. Be patient. This can take some time. I am also enclosing something for “you.” Us Caretakers forget to take a break. I hope this helps.
Caregiver’s Bill of Rights
I have the right to take care of myself. This is not an act of selfishness. It will give me the ability to take better care of my loved one.
I have the right to seek help from others even though my loved one may object. I know the limits of my endurance and strength.
I have the right to maintain parts of my own life that do not include the person I care for just as if he/she was healthy. I know that I do everything that I reasonably can do for this person. I have the right to do some things for myself.
I have the right to get angry, be depressed, and express difficult feelings once in a while.
I have the right to reject any attempt by my loved one to make me do things out of guilt or anger. (It doesn’t matter is she/he knows they are doing it or not.)
I have the right to get considerations, affection, forgiveness, and acceptance for what I do for my loved one, as I offer these in return.
I have the right to take pride in what I am doing. And I have the right to applaud the courage it has taken to meet the needs of my loved one.
I have the right to protect my individuality. I also have the right to a life that will sustain me when my loved one no longer needs my full-time help.
National Cancer Institute
Support for caregiversMarch 27, 2010 at 2:20 pm #36672
Marc is still in the hospital and they will not release him until his white blood cell count is back to normal. It is slowly coming down. I went to the Dr yesterday and found out I have a sinus infection and high blood pressure 153/113. So now I am on antibiotics and blood pressure medication. I am sure the high blood pressure is the stress!March 26, 2010 at 3:33 pm #36671duke0929Member
sorry about your troubles, it does seem like when it rains it pours, hoping for the best for you and marc and your brother….lucille and ronMarch 26, 2010 at 10:45 am #36670susanlMember
I recently finished a three-week course of those antibiotics (sometimes referred to as Flagyl and Cipro) for an abdominal infection. I felt pretty dragged out (a combination of the infection and the drugs), but I’m fine now, and I recently finished my next course of chemo, which my oncologist had delayed for the first two weeks. I was warned that Cipro is hard on your stomach, so Marc should be sure to have something to eat before he takes itMarch 26, 2010 at 9:46 am #36669lalupesParticipant
I hope Marc can come home soon, Jeff.
JxxMarch 26, 2010 at 1:24 am #36668mlepp0416Participant
Jeff: HA, I also love Roller Coaster’s! And I consider the CC Journey just like a roller coaster ride….not that I love CC (far from it) but the journey has so many ups and downs and twists and turns that you never know what is going to come next…..just like a roller coaster, therein ‘the roller coaster of CC’….
Keeping Marc in my prayers!
Go with God and KEEP KICKIN’ THAT cancer!
MargaretMarch 26, 2010 at 1:23 am #36667darlaParticipant
I love them too. Back in the 60’s out in Long Beach where the Queen Mary is now was an amusement park called The Pike. It had this hugh old wooden roller coaster. It was the best! Loved it! My husband was not fond of heights, but I did get him to go on it with me once. Oh, the memories
Anyway, I hope this bad roller coaster slows down for you guys soon and you can get off of it for a while!March 26, 2010 at 1:13 am #36666
LOLMarch 26, 2010 at 12:44 am #36665lainyParticipant
That sounds like much better news. Hope the roller coaster gets a flat tired and gives you both some needed rest and only good reports!March 25, 2010 at 11:15 pm #36664
On Monday they put Marc on two pill antibioticsMarch 25, 2010 at 7:26 pm #36663lainyParticipant
Thanks Kathy because my gut is telling me he should be so knocked out.March 25, 2010 at 7:03 pm #36662kathybMember
I’ve been on Leviquin for infections and also after stent replacement. It has never had the effect of knocking me out. Just makes me constipated. Medicine does react differently on different people, though.
KathyMarch 25, 2010 at 5:41 pm #36661darlaParticipant
I’m so sorry to hear about Marc’s current set back. Hopefully they will get things under control soon. Thinking about you and hoping things turn around for you two soon. How is your bother doing? Take care and keep us update.
Love & Hugs for both of you,
DarlaMarch 25, 2010 at 4:56 pm #36660ashleyParticipant
My mother went through the Mayo transplant but had to do chemo and radiation first. We had a SIX week setback before the chemo started because she continually had fevers and infection and was in and out of the hospital so I know how upsetting these setbacks can be. Do you know what type of bacteria they keep growing with the cultures?? ( or are those clean?) My mother would generally be on 2-3 different antibiotics ( fungal too) and it got to the point where she went in twice a day to get antibiotics through an IV because the pills were not strong enough. Her infections were absesses around her liver that were too small to drain. Unofortunately it is catch-22 because being in the hospital they pick up all types of things. My only advice is to keep on them with the cultures and see what they are growing. It has to be something!
- You must be logged in to reply to this topic.